MAUDE Adverse Event Report: COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER

COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Model Number G35257
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = catheter, percutaneous, cutting/scoring, pno.Pma/510(k) number = k141322.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an advance enforcer 35 focal force pta balloon catheter was inflated for 90 seconds at 10 atmospheres (atm) in a calcified lesion in the male patient's superficial femoral artery.After the 90 seconds, the balloon ruptured.The peripheral intervention procedure was able to be completed with another balloon.The type and ratio of contrast was unknown.The patient's vessel was calcified but angulation was not known.Direction of balloon rupture (circumferential or longitudinal) was also not known.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The complaint device will not be returned to the manufacturer to aid in the investigation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device were conducted during the investigation.A document-based investigation evaluation was performed, and no nonconforming devices have been identified in house or in the field.There is no evidence the product was manufactured outside of current specifications.A representative balloon product from lot number 9209468 was used as a representative device.The procedure in which both balloons were used was within a calcified lesion of the superficial femoral artery and a balloon pressure that did not exceed the rated burst pressure.The representative device showed a longitudinal tear along the balloon material.However, there was nothing on the device that suggested the product was manufactured outside of current specifications based on the information provided, no returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8228553
Report Number1820334-2019-00080
Device Sequence Number11240371
Product Code PNO
UDI-Device Identifier10827002352572
UDI-Public(01)10827002352572(17)211003(10)9209468
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Model NumberG35257
Device Catalogue NumberASB5-35-135-6-4
Device Lot Number9209468
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1